Alert archive / North Dakota / Blizzard Watches in 2016

Blizzard Watch 1, NWS Grand Forks, ND

February 5, 201617 counties in North Dakota; 13 counties in Minnesota

NWS Grand Forks, ND issued this blizzard watch at Feb 5, 2016, 3:13 PM CST for 17 counties in North Dakota; 13 counties in Minnesota. It took effect at Feb 7, 2016, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 3:13 PM CST (21:13 UTC)
In effect from
Feb 7, 2016, 3:00 AM CST
Expired
Feb 6, 2016, 2:37 PM CST
In force
Issued by
NWS Grand Forks, ND
All 30 counties

Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

086 
WWUS43 KFGF 052113
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
313 PM CST FRI FEB 5 2016

NDZ006-007-014-015-024-026-028-054-072115-
/O.NEW.KFGF.BZ.A.0001.160207T0900Z-160208T1200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...EDINBURG...
ADAMS...LANKIN
313 PM CST FRI FEB 5 2016

...BLIZZARD WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT. 

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY 
  NIGHT THROUGH LATE SUNDAY NIGHT. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING
  OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
  ARE POSSIBLE.

* IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE LATE
  SATURDAY NIGHT THROUGH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ008-016-027-029-
030-038-039-049-052-053-072115-
/O.NEW.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...
CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...
GRAFTON...PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON
313 PM CST FRI FEB 5 2016

...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING 
  THROUGH LATE SUNDAY NIGHT. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING
  OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS 2 TO 4 INCHES ARE
  POSSIBLE.

* IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE SUNDAY
  AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

MNZ006-009-016-017-023-024-028-031-032-072115-
/O.NEW.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
313 PM CST FRI FEB 5 2016

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* TIMING...SNOW IS POSSIBLE FROM SUNDAY MORNING THROUGH LATE 
  SUNDAY NIGHT. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS 4 INCHES OR MORE
  IS POSSIBLE.

* WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE
  POSSIBLE IN OPEN AREAS FROM FALLING AND BLOWING SNOW SUNDAY
  AFTERNOON AND SUNDAY NIGHT.

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS SUNDAY AND SUNDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

DK
2 follow-up statements
405 
WWUS43 KFGF 061008
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
408 AM CST SAT FEB 6 2016

NDZ006-007-014-015-024-026-028-054-081015-
/O.CON.KFGF.BZ.A.0001.160207T0900Z-160208T1200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...EDINBURG...
ADAMS...LANKIN
408 AM CST SAT FEB 6 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE TONIGHT 
  THROUGH LATE SUNDAY NIGHT. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD 
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT 
  DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 
 
* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES 
  ARE POSSIBLE. 

* IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ008-016-027-029-
030-038-039-049-052-053-081015-
/O.CON.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...
CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...
GRAFTON...PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON
408 AM CST SAT FEB 6 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

* TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING 
  THROUGH LATE SUNDAY NIGHT. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD 
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT 
  DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 
 
* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES 
  ARE POSSIBLE. 

* IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

MNZ006-009-016-017-023-024-028-031-032-081015-
/O.CON.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA
408 AM CST SAT FEB 6 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

* TIMING...SNOW IS POSSIBLE FROM SUNDAY MORNING THROUGH LATE 
  SUNDAY NIGHT. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES
  ARE POSSIBLE.

* WINDS / VISIBILITIES...REDUCTIONS IN VISIBILITY WILL BE POSSIBLE
  IN OPEN AREAS FROM FALLING AND BLOWING SNOW SUNDAY AFTERNOON
  INTO SUNDAY NIGHT. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

JR
464 
WWUS43 KFGF 062037
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
237 PM CST SAT FEB 6 2016

NDZ006-007-014-015-024-026-028-054-081200-
/O.UPG.KFGF.BZ.A.0001.160207T0900Z-160208T1200Z/
/O.NEW.KFGF.BZ.W.0001.160207T0900Z-160208T1200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...EDINBURG...
ADAMS...LANKIN
237 PM CST SAT FEB 6 2016

...BLIZZARD WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST MONDAY.
THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 3 AM 
  SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL 
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT 
  DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 
  DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES 
  ARE EXPECTED. 

* IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY
DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

NDZ038-081200-
/O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/
/O.NEW.KFGF.BZ.W.0001.160207T0900Z-160208T1200Z/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
237 PM CST SAT FEB 6 2016

...BLIZZARD WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST MONDAY.
THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 3 AM 
  SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL 
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT 
  DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 
  DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES
  IS EXPECTED.

* IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY
DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ001-004-007-NDZ008-016-027-029-030-081200-
/O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/
/O.NEW.KFGF.BZ.W.0001.160207T1200Z-160208T1200Z/
WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-
GRAND FORKS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE...
CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...
GRAFTON...PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND
237 PM CST SAT FEB 6 2016

...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY.
THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 6 AM 
  SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL 
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT 
  DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 
  DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
  ARE EXPECTED.

* IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY
DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ002-003-027-029-030-040-NDZ039-049-052-053-081200-
/O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/
/O.NEW.KFGF.BZ.W.0001.160207T1500Z-160208T1200Z/
NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...FARGO...
LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON
237 PM CST SAT FEB 6 2016

...BLIZZARD WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY.
THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 9 AM 
  SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL 
  CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT 
  DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. 
  DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES
  ARE EXPECTED.

* IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY
DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ005-008-013>015-022-081200-
/O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/
/O.NEW.KFGF.WS.W.0002.160207T1500Z-160208T1200Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH...
NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
MAHNOMEN...NAYTAHWAUSH...WAUBUN
237 PM CST SAT FEB 6 2016

...WINTER STORM WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY. THE BLIZZARD WATCH IS
NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO DEVELOP AROUND 9 AM SUNDAY AND THEN 
  DIMINISH AROUND 6 AM MONDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN 9 AM AND NOON SUNDAY. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES
  ARE EXPECTED.

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH WILL 
  CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW. DAMAGE TO TREES 
  AND POWER LINES IS POSSIBLE. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS AND LOW
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ016-023-028-031-081200-
/O.UPG.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/
/O.NEW.KFGF.WS.W.0002.160207T1500Z-160208T1200Z/
NORTH CLEARWATER-SOUTH CLEARWATER-EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...BAGLEY...CLEARBROOK...ALIDA...EBRO...
LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...
UPPER RICE LAKE...WOLF LAKE...PERHAM...NEW YORK MILLS...
PARKERS PRAIRIE...HENNING...BATTLE LAKE
237 PM CST SAT FEB 6 2016

...WINTER STORM WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO DEVELOP AROUND 9 AM SUNDAY AND THEN 
  DIMINISH AROUND 6 AM MONDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN 9 AM AND NOON SUNDAY. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES
  ARE EXPECTED.

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 45 MPH WILL 
  CAUSE AREAS OF BLOWING AND DRIFTING SNOW. TREE BRANCHES COULD 
  FALL AS WELL. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS AND LOW
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ006-009-017-024-032-081200-
/O.UPG.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/
/O.NEW.KFGF.WW.Y.0004.160207T1500Z-160208T1200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BEMIDJI...PARK RAPIDS...WADENA...MENAHGA
237 PM CST SAT FEB 6 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM SUNDAY TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO DEVELOP AROUND 9 AM SUNDAY AND THEN 
  DIMINISH AROUND 6 AM MONDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN NOON AND 6 PM SUNDAY. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
  ARE EXPECTED.

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 45 MPH WILL 
  CAUSE AREAS OF BLOWING AND DRIFTING SNOW. TREE BRANCHES COULD 
  FALL AS WELL. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS AND REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

GUST

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard watch went out at Feb 5, 3:12 PM CST, 1 minute earlier.

Area forecast discussion, Feb 5, 3:12 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
312 PM CST FRI FEB 5 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 252 PM CST FRI FEB 5 2016

CHALLENGING FORECAST FOR THE WEEKEND WITH WARM TEMPS SATURDAY
NIGHT AND STORM SYSTEM FOR SUNDAY.

RATHER QUIET FOR THE NEXT 24 HOURS WITH MILD CONDITIONS AND LOW
LEVEL WAA BEGINNING TONIGHT AND INTO SATURDAY. 850MB TEMPS RISE
ABOVE ZERO ACROSS THE VALLEY AND WEST THROUGH 00Z SUN. MAX TEMPS
TO BE REALIZED WITH WESTERLY SURGE OF THE SURFACE WINDS MIXING
DOWN WARM AIR ALOFT LATE IN THE AFTERNOON AND INTO THE EVENING FOR
THE VALLEY. HIGHS IN THE UPPER 30S TO LOW 40S WILL HARDEN ANY NEW
SNOWCOVER OVER THE PAST WEEK FROM THE WEAK CLIPPER SYSTEMS.

AS FOR THE SATURDAY NIGHT AND SUNDAY SYSTEM...MODELS HAVE COME
INTO A BIT BETTER AGREEMENT WITH THE 12Z SUITE OF RUNS. THE EC AND
GEM REMAIN THE FURTHEST NORTH WITH THE 500MB LOW TRACK WHEREAS THE
GFS/NAM A BIT FURTHER SOUTH. THE TRACK WILL NOT IMPACT WIND
POTENTIAL...JUST SNOW AMOUNTS.

UNCERTAINTIES IN FORECAST BEGIN EARLY SATURDAY NIGHT INTO SUNDAY
WITH TRACK OF THE UPPER LOW AND SUBSEQUENT PLACEMENT OF THE
HEAVIEST ACCUMULATION OF SNOW. CONFIDENCE IS HIGH ON WIND
POTENTIAL WITH MIXING OF 40 TO 50KTS TO AROUND 900MB COMBINED WITH
A STRONG PUSH OF CAA SUNDAY 12Z TO 18Z. BUFKIT SOUNDINGS REINFORCE
THIS IDEA INDICATING EFFICIENT MOMENTUM TRANSFER OF STRONGER
WINDS TO THE SFC. AHEAD OF THE CAA THE COLUMN WILL BE WARM ENOUGH
IN E ND AND THE VALLEY TO HAVE A BRIEF PERIOD OF RAIN/FZRA AND
SLEET BEFORE CHANGING OVER TO SNOW. HIGH CONFIDENCE IN THE
NORTHERN HALF OF THE COUNTY WARNING AREA WITH RESPECT TO BLIZZARD
CONDITIONS DEVELOPING...CONFIDENCE DECREASES SOMEWHAT TO THE SOUTH
AND WEST SE ND AS POTENTIAL SNOWFALL REMAINS ON THE LOW SIDE OF
POSSIBILITIES. WILL ISSUE A BLIZZARD WATCH DVL BSN AND VALLEY WITH
WINTER STORM IN EASTERN ZONES IN EFFECT THROUGH 12Z MON. WITH
RESPECT TO SNOWFALL CURRENT THINKING IS THAT THERE IS AN 80
PERCENT CHC OF AT LEAST 2 INCHES...40 PERCENT CHC OF AT LEAST 4
INCHES AND A 10 PERCENT CHANCE OF 6 INCHES.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 252 PM CST FRI FEB 5 2016

MONDAY TO THURSDAY...MODELS IN FAIR AGREEMENT WITH THE OVERALL
GENERAL UPPER AIR PATTERN ACROSS THE NORTHERN PLAINS WITH A HIGHLY
AMPLIFIED WEST COAST RIDGE AND EAST COAST TROUGH. THIS WILL BRING NW
FLOW ALOFT TO THE AREA WITH OVERALL DRY CONDITIONS OUTSIDE SOME
POSSIBLE LIGHT SNOW WITH ANY WEAK CLIPPER TYPE SYSTEMS...ONE
POSSIBLY ON THURSDAY. THE DIFFICULT...LESS CERTAIN PART OF THE
FORECAST WILL BE TEMPS AS PLACEMENT OF THE BAROCLINIC ZONE AND THE
WARMER AIR TO THE WEST AND COLDER AIR TO THE EAST WILL DETERMINE THE
MAX AND MIN FOR THE WEEK. CURRENTLY THE COLD DAY APPEARS TO BE
TUESDAY WITH THE HIGHS IN THE LOW TEENS AND SINGLE DIGITS...OTHER
DAYS HIGHS IN THE UPPER TEENS AND LOW 20S...A BIT COLDER THAN THIS
PAST WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1254 PM CST FRI FEB 5 2016

VFR CONDITIONS ARE EXPECTED WITH NW WINDS TODAY SHIFTING SOUTHERLY
ON SATURDAY. WINDS WILL INCREASE JUST AFTER THIS VALID
PERIOD...AHEAD OF THE NEXT STRONG CLIPPER SYSTEM.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     NDZ008-016-027-029-030-038-039-049-052-053.

     BLIZZARD WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
     NIGHT FOR NDZ006-007-014-015-024-026-028-054.

MN...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     MNZ001>005-007-008-013>015-022-027-029-030-040.

     WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR MNZ006-009-016-017-023-024-028-031-032.

&&

SHORT TERM...JK
LONG TERM...DK
AVIATION...DK
Hazardous weather outlook, Feb 5, 5:10 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
510 AM CST FRI FEB 5 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-061115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
510 AM CST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR LATE SATU8RDAY NIGHT INTO SUNDAY. LIGHT SNOW WILL FALL OVER
EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. ONE
TO THREE INCHES OF SNOW WILL BE POSSIBLE. ALSO WINDS WILL
INCREASE WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE COMBINATION
OF SNOW AND WIND MAY MAKE FOR HAZARDOUS TRAVEL CONDITIONS FOR LATE
SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:13 PM CSTWinter Storm WatchFGFBecker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Otter Tail and 1 more23 hr

Nearby

Blizzard Watches in North Dakota, 2016Blizzard Watches in Minnesota, 2016Every blizzard watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.